MAUDE Adverse Event Report: ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT

ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT
Model Number STEP DRILL, 2.4MM, BIO-SUTURETAK
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/1/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1934d-24 suturetak drill tip was bent.This was discovered during a procedure on (b)(6) 2024.Additional information requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user-applied excessive force during the tightening process.

Brand Name
STEP DRILL, 2.4MM, BIO-SUTURETAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18959081
Report Number1220246-2024-01630
Device Sequence Number18503075
Product Code HTW
UDI-Device Identifier00888867024045
UDI-Public00888867024045
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRILL, 2.4MM, BIO-SUTURETAK
Device Catalogue NumberAR-1934D-24
Device Lot Number14981858
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown